Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
The condition that you are having is basically panic attacks. This is a disorder of anxiety and occurs cause of imbalance of certain neurotransmitters in the brain. especially serotonin, nor adrenaline, and dopamine to some extent. Medicines are the best options to take care of these symptoms. Mostly such episodes will not lead to any blood vessel damage or weakness. You can be assured of that. Panic attacks generally dont lead to any physical illnesses.
Paroxetine is the the most popular medicine and my drug of choice. I generally prescribe my patients 12.5 mg per day at night which takes care of anxiety symptoms. Also certain medicines like propranolol and clonazepam can be give as required when there is a panic episode or expected situation where panic attack can appear.
Also there is an option of cognitive behavioural therapy (CBT). This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness.
Hope this helps,
In case if you have any further query, do let me know.
Patient replied :
Thank you for replying to my question.
I am working with a therapist (using CBT) on anxiety issues, as I do indeed have some anxiety.
However, the situation I'm asking about was due to a legal stimulant that I reacted especially bad to. (Also some very brief use of cocaine in my 20's, but I'm less concerned about that as I didn't do much beyond trying it).
I'm concerned about the herbal stimulant because of the long duration (up to 10 hours), high heart rate (up to 160 or so for a couple hours...and above 120 for the rest of that time), and an unknown affect on blood pressure (since I think it was a vasoconstricter).
Are you saying anxiety/worry is the only issue here, and even with the long duration of that experience, you're not worried that I could have started formation of an aneurysm from that single experience?
Thanks much for taking my question!
Yes, that's what I meant to say. There is a practically no explainable and expectable risk of aneurysm by a single exposure of the stimulant and the long duration of panic. You need not bother about it and just focus on the treatment of anxiety disorder.